Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 4, NWS State College, PA

April 23, 2007Clearfield County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 23, 2007, 9:35 PM EDT for Clearfield County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2007, 9:35 PM EDT (01:35 UTC)
Expired
Apr 23, 2007, 10:15 PM EDT
In force
40 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Clearfield County, PA

The radar

The State College radar (KCCX), 24 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 240136
SVRCTP
PAC033-240215-
/O.NEW.KCTP.SV.W.0004.070424T0135Z-070424T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
935 PM EDT MON APR 23 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 1015 PM EDT

* AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF ROCKTON...
  OR 8 MILES SOUTH OF DUBOIS...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKTON AROUND 940 PM EDT...
  CURWENSVILLE AND HYDE AROUND 950 PM EDT...
  CLEARFIELD AROUND 955 PM EDT...
  JEFFRIES AND WOODLAND AROUND 1000 PM EDT...
  OSCEOLA MILLS AROUND 1010 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 114 AND 137.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322.

SEEK SHELTER INSIDE A STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4100 7808 4098 7810 4095 7810 4097 7817
      4094 7817 4092 7823 4085 7826 4085 7830
      4082 7833 4093 7880 4111 7880

$$

FORECASTER:DEVOIR/TYBURSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:33 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 23, 8:33 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
833 PM EDT MON APR 23 2007

.SYNOPSIS...
COLD FRONT NEARING FROM THE UPPER GREAT LAKES WILL PASS LATER
TONIGHT. THIS WILL USHER IN MORE SEASONABLE CONDITIONS FOR TUESDAY.
RAINY AND COOL WEATHER APPEARS LIKELY FOR THE MIDDLE OF THIS
WEEK...AND PERHAPS INTO FRIDAY AS A SERIES OF LOW PRESSURE
SYSTEMS PASS TO THE SOUTH OF PENNSYLVANIA.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
DIURNAL CU NOW EVIDENT LOCALLY AND ALMOST BROKEN OR EVEN OVERCAST
OVER WRN PA. CURRENT VIRGA AND PERHAPS SOME SPRINKLES WITH PRE-
FRONTAL TROF OVER NE OH WILL NOT BE NOTICEABLE AT THE SFC AS THEY
RIDE INTO THE DRIER AIR IN PA LATE THIS AFTN AND EVENING.
HOWEVER...THE SOUNDINGS CONTINUE TO BECOME LESS STABLE THROUGH
TIME AND WILL NEAR ZERO LI/S THIS EVENING AS LL JET DRAWS
INCREASING MOISTURE INTO THE REGION DIRECTLY IN ADVANCE OF THE
FRONT.

THUS...WILL KEEP THE MENTION A SLGHT CHC OF THUNDER IN THE NW. HAVE
FURTHER REFINED TIMING USING LOCAL WRF12 PROG...BUT MOST SHRA
SHOULD WILL STAY IN THE NW COUNTIES UNTIL AFTER 9 OR 10 PM. CAPES
THIN /300-500J/KG/ AND BEST FORCING NOT COINCIDENT WITH BEST
HEATING TIME. SHOWERS MAY CLIMB TO 15-20KFT IN THE NW/WRN
AREAS...BUT SHOULD BE SHORTER OVER THE REST OF THE REGION. THESE
TOPS ARE BARELY TALL ENOUGH TO MAKE THUNDER ON A DAY LIKE TODAY.
FZG LEVEL IS OVER 10KFT...AND BEST GLACIATION SHOULD NOT OCCUR
UNTIL WELL ABOVE THAT LEVEL. CURRENT MAXES FOR THE DAY ARE BEING
NEARED...AND HAVE TWEAKED THEM UP A DEG OR TWO. RH/S LOWER THAN
MDLS SUGGESTED YESTERDAY...AS IS NORMALLY THE CASE UNDER WARM
ADVECTION...AND DURING THE MIDDLE OF THE DAY WITH GOOD MIXING.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/...
COLD FRONT WILL PUSH INTO THE NW THIS EVENING...AND PASS THROUGH
THE CWA BY LATE TONIGHT...ACCOMPANIED BY A ROUND OF SHOWERS. ENSEMBLE
DATA CONTINUES TO SUGGEST THAT THIS WILL BE A LIGHT PRECIP
EVENT...CONFINED MAINLY TO THE NORTHERN AND WESTERN PA...AS
DOWNSLOPING SUBSIDENCE RESULTS IN ONLY WDLY SCT -SHRA FURTHER EAST
ACROSS THE SUSQ VALLEY. SREF DATA SUPPORTS LIKELY POPS OVR THE
MTNS...TO SLGHT CHC OVR THE LOWER SUSQ VALLEY. WILL HOLD MINS AS
IS...CLOSE TO ENS MOS GUID.

CLOUDS AND A FEW SHOWERS WILL LIKELY LINGER OVER SOUTHERN PA ON
TUESDAY...AS FRONT STALLS NR THE MASON DIXON LINE. PTSUNNY SKIES
LIKELY ACROSS THE NORTH...AS SFC RIDGE/DRIER AIR TRY TO BUILD
SOUTHWRD FROM ONTARIO. WILL CONFINE HIGHEST POPS OF AROUND 30
PERCENT TO AREAS SOUTH OF THE TURNPIKE...AND MAINLY DURING THE
MORNING. TEMPS SHOULD STILL BE SEASONABLE OR EVEN MILDER THAN
NORMALS.

TUE NIGHT LOOKS MAINLY DRY...BUT SOME LIGHT OVERRUNNING PRECIP
WILL TRY TO ADVANCE IN FROM THE WEST LATE AT NIGHT...SO WILL KEEP
A 30 POP OVER THE WEST FOR THAT POSSIBILITY. LOOKS LIKE THE BEST
RAIN WOULD WAIT UNTIL AFTER SUNRISE WED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UPPER LOW NOW OVER THE SOUTHWESTERN U.S. IS FORECAST TO MOVE SLOWLY
EAST AND AFFECT PENNSYLVANIA FOR THE FIRST HALF OF THE LONG TERM PERIOD. IT
WILL TAKE A COUPLE OF DAYS FOR THE LOW TO TRAVERSE THE CENTRAL U.S
AS IT MEANDERS EAST...CAUGHT IN A SPLIT FLOW PATTERN...AND THEN A
COUPLE DAYS TO MOVE THROUGH OUR REGION.

RAIN WILL OVERSPREAD THE STATE WEDNESDAY AND THE POSSIBILITY OF
SHOWERS WILL CONTINUE INTO AT LEAST FRIDAY...MAYBE EVEN EARLY
SATURDAY UNTIL THE UPPER LOW IS FINALLY PUSHED OUT OF THE REGION BY
AN UPPER RIDGE AMPLIFYING OVER THE CENTRAL U.S.  THE RAINY AND
CLOUDY WEATHER WILL BRING MAX TEMPERATURES BACK TO NEAR NORMAL AND
THE DAILY MINS SEVERAL DEGREES ABOVE NORMAL THROUGH FRIDAY. BOTH
MINS AND MAXES WILL RETURN TO ABOVE NORMAL BY MONDAY AHEAD OF
ANOTHER POSSIBLE FRONTAL PASSAGE.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHWESTERN PA AT THIS
TIME. THESE SHOULD DIMINISH AS THE SUN SETS AND THE AREA MOVES
INTO VERY DRY AIR. HOWEVER...KBFD WILL SEE SOME HEAVY RAIN BUT
ONLY MVFR CEILINGS. KJST MAY ALSO SEE HEAVIER SHOWERS AFTER 02Z.
THE LINE OF TSRA WILL PASS ANY ONE LOCATION IN ONLY ONE HOURS
TIME.

TIMED SHOWERS TO MOVE WEST TO EAST OVERNIGHT AND BROUGHT
CONDITIONS BACK UP TO VFR AFT 15Z/TUE. WINDS WILL SHIFT TO 310-330
AROUND 12Z IN ALL LOCATIONS.

LOOKING FURTHER OUT...ANOTHER SYSTEM FOR WEDNESDAY INTO THURSDAY
WILL BRING A GOOD CHANCE FOR WIDESPREAD RAIN/SHOWERS. CONDITIONS
WILL BE MAINLY VFR THROUGH TUESDAY NIGHT...THEN OCCASIONAL MVFR
CONDITIONS WILL BE AROUND DURING THE MIDWEEK.

&&

.FIRE WEATHER...
RAIN IS MOVING WEST TO EAST ACROSS THE FORECAST AREA AND
HUMIDITIES HAVE INCREASED ABOVE 40 PERCENT. WINDS HAVE DIMINISHED
TO LESS THAN 10 KTS OVER THE EAST SO HAVE ALLOWED RED FLAG TO
EXPIRE.

THE SHOWERS AND THUNDERSTORMS ACCOMPANYING A COLD FRONT THIS
EVENING AND EARLY TONIGHT WILL NOT LAST ALL THE WAY DOWN INTO THE
EASTERN COUNTIES AS THE MOISTURE SOURCE IS VERY LIMITED.

A SOAKING RAIN IS LIKELY OVER MUCH OF THE REGION ON
WEDNESDAY...WITH ADDITIONAL SHOWERS POSSIBLE INTO FRIDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/FITZGERALD
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...GARTNER
AVIATION...DANGELO/TYBURSKI
FIRE WEATHER...TYBURSKI
Hazardous weather outlook, Apr 23, 4:49 AM EDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 AM EDT MON APR 23 2007

PAZ004>006-010-011-017-024-033-240900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
449 AM EDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS INCREASING TO BETWEEN 15 AND 20 MPH...COMBINED
WITH THE RECENT SPELL OF DRY WEATHER...WILL CREATE AN INCREASED
RISK OF WILDFIRES TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-240900-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
449 AM EDT MON APR 23 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 23, 7:05 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
705 PM EDT MON APR 23 2007

PAZ004-005-240000-
MCKEAN-WARREN-
705 PM EDT MON APR 23 2007

...A STRONG THUNDERSTORM WILL AFFECT MCKEAN AND WARREN COUNTIES...

AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF JAMESTOWN...MOVING EAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR LOTTSVILLE...YOUNGSVILLE AROUND
715 PM...WARREN...RUSSELL AROUND 730 PM...KINZUA DAM...CLARENDON
AROUND 745 PM...LUDLOW AND WESTLINE AROUND 800 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...STATE ROAD 59.

WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS
STORM.

FORECASTER:DEVOIR/CONNELLY
Special weather statement, Apr 23, 8:25 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EDT MON APR 23 2007

PAZ010-240130-
ELK-
825 PM EDT MON APR 23 2007

...A STRONG THUNDERSTORM WILL AFFECT ELK COUNTY...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF BROOKVILLE...MOVING EAST AT 40
MPH. THE THUNDERSTORM WILL BE NEAR JAMES CITY AROUND 830 PM...BRANDY
CAMP...PORTLAND MILLS AROUND 845 PM AND EAST BRANCH DAM AROUND 900
PM. ANOTHER STRONG THUNDERSTORM WAS DROPPING INTO NORTHERN PORTIONS
OF ELK COUNTY AND WILL AFFECT JAMES CITY AND WILCOX BETWEEN 830 PM
AND 900 PM.

THESE STORMS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE
219...STATE ROAD 66.

VERY HEAVY RAIN WILL FALL...CAUSING SOME PONDING OF WATER ON
ROADWAYS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FORECASTER:DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:42 PM EDTSevere Thunderstorm WarningCTPCameron, Elk33 min
Apr 23, 9:17 PM EDTSevere Thunderstorm WarningCTPClinton58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.